MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G409
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930); Pain (1994); Metal Related Pathology (4530)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported the patient's left knee was revised.Patient presented with complaint of pain and a superficial wound infection, and reported a prior fall and a bug bite.Upon opening the joint, metal-stained tissue was observed, as well as posterior lateral wear of the insert to the point where the femoral component was articulating against the baseplate.Surgeon suspected the fall may have disrupted the soft tissues or shifted the implants, causing the uneven wear.Though no lab results came back to indicate whether the joint was infected or not, all components were removed and an antibiotic spacer was placed as a precautionary measure.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and crack/fracture involving a triathlon insert was reported.The event of infection was not confirmed; the event of crack/fracture was confirmed based on provided photos.Method & results: product evaluation and results: the device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted insert with left posterior tip chewed off.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported the patient's left knee was revised.Patient presented with complaint of pain and a superficial wound infection, and reported a prior fall and a bug bite.Upon opening the joint, metal-stained tissue was observed, as well as posterior lateral wear of the insert to the point where the femoral component was articulating against the baseplate.Surgeon suspected the fall may have disrupted the soft tissues or shifted the implants, causing the uneven wear.Though no lab results came back to indicate whether the joint was infected or not, all components were removed and an antibiotic spacer was placed as a precautionary measure.The device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted insert with left posterior tip chewed off.All stryker products are sold as sterile either by being validated to a minimum sterility assurance level sal of 10^-6 or aseptically filled under a validated process in accordance with applicable external standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
X3 TRIATHLON CS INS SIZE 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23417534
Report Number0002249697-2025-01266
Device Sequence Number10407899
Product Code MBH
UDI-Device Identifier07613327045802
UDI-Public07613327045802
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number5531G409
Device Lot NumberLGB966
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight88 KG